MAUDE Adverse Event Report: RICHARD WOLF GMBH; RECTOSCOPE TUBE Ø 19MM WL 211MM

RICHARD WOLF GMBH; RECTOSCOPE TUBE Ø 19MM WL 211MM
Model Number 8834075
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/08/2023
Type of Reportable Event Malfunction
Event or Problem Description
A user facility representative has informed richard wolf gmbh an issue regarding a rectoscope tube ø 19mm wl 211mm, part id: 8834075, batch # 1446330.According to the received information: "when retracting the rectoscope during examination, the metal end piece came loose and got stuck in the rectum.Removal of the end piece with proctoscope, forceps and needle holder by detaching the end piece.The procedure could not be completed due to defective device." according to the user, there was no harm to the patient.
 
Additional Manufacturer Narrative
New information: b4, g3, g6, h2, h3, h6 (type of investigation, investigation findings, investigation conclusions), h7, and h10.The rectoscope tube ø 19mm wl 211mm 8834075, batch #1446330 was investigated in accordance with the test instructions.The device has severe signs of usage such as dents, bumps and scratches.The metal insulating cap is missing, the user facility did not returned it with the reported device.The root cause of the missing insulating cap is mechanical impacts on the device which may have occurred during transport within the user facility, during preparation prior use, during use or in a combination of these.The rectoscope tube ø 19mm wl 211mm 8834075, batch #1446330 was manufactured on 27/jul/2020.The batch consisted of 8 pieces.No issues were identified during production.No further complaints with the same device issue were received.The ifu ga-f 043 / en / 2013-08 v3.0 / pk18-9297 contains safety instructions about the checks prior and after each use as well as safety notes about use of previously damaged device in section 7 checks.The subject issue of unusable device is present in the risk management file d3: reusable sheaths, tubes, rev.: v00.The overall probability of occurrence for this issue remains at previously defined levels and overall risk of the device remains in the acceptable category.

Brand Name
NA
Common Device Name
RECTOSCOPE TUBE Ø 19MM WL 211MM
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer strasse 32
d-75438 knittlingen, germany
GM 
Manufacturer (Section G)
RICHARD WOLF GMBH
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
Manufacturer Contact
heiko seider-biedermann
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
MDR Report Key16644204
Report Number9611102-2023-00020
Device Sequence Number5340239
Product Code GCM
UDI-Device Identifier04055207043356
UDI-Public04055207043356
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
PRE-ENAC
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Remedial Action Repair
Type of Report Initial,Followup
Report Date (Section B) 05/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8834075
Device Catalogue Number8834.075
Device Lot Number1446330
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2023
Supplement Date Received by Manufacturer04/25/2023
Initial Report FDA Received Date03/30/2023
Supplement Report FDA Received Date05/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/27/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown